Thank you for asking about
- There may be some swelling from the injection -
- Or it may be an effect of the filler.
- The doctor who injected you can examine you to find out what is going on.
Always see a Board Certified Plastic Surgeon
Hope you found this answer helpful. Best wishes.
Where voluma is injected is where it should stay. You can get swelling from hydrophilic HA fillers like voluma (although it typically is less than with others) and this may be what you are seeing. However, a formal consultation is needed to determine if other procedures would be better for you. Best, Dr. Emer.
Voluma is a fabulous product and gives an instant lift for the cheeks. However, if any product is placed too low you could have swelling or product in the jowls area. If it seems that the filler looks unnatural you should return to your treating physician to have the product dissolved by Vitrase. Please consult a board certified physician with a great deal of experience with Juvederm Voluma for the best results.
I have seen this once in a patient who consulted me for a second opinion. This could still be swelling but that is unlikely. My suspicion is that if filler was placed in the buccal fat pad it could have migrated lower in the face. This is unusual but could occur if filler is placed in the fat pad as opposed to on the periosteum. Regardless, if it does not resolve on its own it can be corrected with hyaluronidase. I hope this information is helpful for you.
Stephen Weber MD, FACS
Denver Facial Plastic Surgeon
Voluma is typically placed high in the cheeks to create volume and lift. It is normal to have a small amount of swelling which usually resolves in 1-2 weeks. I would expect your jowls to improve over time. If not, it is always possible to dissolve the product if it was placed too low. Time will tell, but this is likely a normal response that will improve with time.
As with any cosmetic filler treatment, it is absolutely critical to place the product in right location. When cheeks are treated, some of the product can, inadvertently, be placed lower then intended and than can result in some lower cheek fullness.
Please see your doctor back and see what can be done.
Whenever a filler is used in the cheeks, it is important to not place the product too low, or it can give the appearance of jowls. It is definitely possible to get swelling in the jowl area after a cheek injection though, even if the filler was not placed too low. Since your treatment was only a week ago, I would wait another week or two to see how it looks. Most likely, it will improve with more time, but if you feel it is not you should return to the physician who treated you to be evaluated.